Schizophrenia.com

My Situation


#1

I have Schizophrenia but I don’t have any symptoms of it ever because I get a 250 mg shot of Abilify at the start of each month. I haven’t had any symptoms of Schizophrenia for the past 2 and a half years since starting the shot. For this reason I highly recommend Abilify for anyone who has Schizophrenia. Another thing I want to talk about is although Abilify “cures” my Schizophrenia, it also makes me very tired all the time. For about the last week and a half I have felt normal energy for some reason and I have also eaten 2 Gotu Kola leaves a day during this time and continue to do so. However, despite having normal energy for about the past 10 days, today I have felt the Tiredness of Abilify restrengthen its grip on me. I had 2 cups of coffee and it did nothing for me so I drank another 2 cups of coffee and finally at the moment I have normal energy. I hate having to drink caffeine all the time just to feel awake and have average energy. Also I thought up to this point that Abilify makes you tired because of dopamine being lowered and serotonin being increased, however I talked to my doctor a few days ago and he informed me that the sedating effect of Abilify is completely separate from the things happening with dopamine and serotonin. So my question is this: How exactly does Abilify sedate you? And how do you undo the sedation? Another thing I want to add is that my ability to think and memorize strongly has decreased since the start of my situation with developing Schizophrenia at the end of high school and being put on Abilify. Until now, I thought the decrease of my thinking and memory was Abilify related, but my doctor also just informed me that this is probably from Schizophrenia. So my other question is: How do I regain my ability to form thoughts easier in my head and also get better memory? How do I heal my brain? The last thing I want to mention is that Abilify has greatly worsened my “libido.” So my last question is: How do I return my “libido” to normal? Also, why exactly has Abilify worsened my “libido.?” Any help is much appreciated and Thanks in advance!


#2

I can’t answer your questions. Sometimes meds that we need to take have side effects. My beta blocker for high blood pressure lowered my libido and these meds have made me drowsy. You can compensate for these things that make you not the way you want and have a life anyway. The meds you are on help your sz, its working. I have let go some things I can’t have because something else is doing better.


#3

Thank you for your response and I respect your opinion. However, it sounds to me like you are just giving up on having perfect health. If someone could control their condition and get rid of their few side effects from their meds at the same time, why wouldn’t they? I know that doing this is possible and all you have to do is a little research and search for an answer. Also, which med do you take makes you drowsy? If you help me find my answers then I will help you find your answers. I’m sure your side effects can also be fixed.


#4

All I can say is had psychosis, came on meds, got tired etc went off meds, slowly got less tired etc, went back on meds and got more tired again etc, … So is it really not somehow meds related?
They say abilify is meant to be one of the more stimulating antipsychotics maybe it’s not the case for some of us?


#5

I’m not sure what you’re trying to say because you’re contradicting yourself. In your comment you said every time you got on meds you became tired, and then at the end of your comment you are suggesting the opposite. Stimulating can mean different things and as far as energy goes, Abilify is quite capable of making you very tired most of the time. If you read the side effects of Abilify or look on the box when you get it, it says, “May Cause Drowsiness.” In my opinion they should probably change this label to, “Will Cause Extreme Drowsiness.”


#6

I was told Abilify has a ‘stimulating’ side effect and many folks say it was like drinking too much coffee.

My results were the complete opposite,
naturally, because
I’ve always been told that
I’m upside down on meds.


#7

Thanks for your response. I have no idea why Abilify has the opposite effect on you.


#8

So Apparently according to my cpn, abilify is meant to generally make people less tired than other antipsychotics out there, ie it is more stimulating than other ones…

so maybe this does happen with other people but it looks like in your case and my case and whoever else, the medicine may actually be causing tiredness. Well your pdoc says no, but it’s just interesting that every time I go back on it, I get more tired again…


#9

Abilify does make you tired. My doctor acknowledges this too.


#10

OK sorry I didn’t read your thread well enough :s. I guess it’s something to ask my pdoc if I remember…


#11

If you want to fight the fatigue like me you can try modafinil. There’s a chance it will make you psychotic, but if it doesn’t, it’s way more effective than coffee and lasts all day. It’s the first line treatment for narcolepsy


#12

@K777, Psychotropics raise a hormone in your body called, prolactin. And that hormone increase lessens your libido. I have the same problem. I just made myself celibate for Gd and turned it into a good thing.

As far as excess tiredness, that might wear off over time and probably will. In the meantime drink plenty of caffeinated coffee. It’s harmless.

As far as your memory and cognition. The decrease is due to loss of gray matter in the brain related to your sz/sza. The ways to improve your thinking skills are to engage your brain in learning activities and socialization, daily exercise and meditation, good nutrition and sleep habits, and taking nootropic supplements.


#13

That’s not an option because I obviously can’t risk becoming psychotic.


#14

A lot of psychotropics do raise prolactin, however my doctor told me that Abilify doesn’t affect prolactin. Secondly, drinking lots of caffeine all the time is not harmless because it can eventually lead to negative health affects like adrenal fatigue. Not only that, but Abilify lowers dopamine and coffee raises dopamine so it isn’t a good idea to counteract my medicine in this way because too much Dopamine is what gives people psychosis. Thirdly, I probably don’t have any loss of gray matter and I think my lowered memory and cognition actually has to do with the brain chemicals not being where they should be. Also I don’t know what learning activities I should do, and I already socialize enough for the most part, and I do exercise when I can but I don’t get nearly enough exercise at the moment because it is extremely cold and icy outside now so it is hard to even take walks. As far as nootropic supplements go, I trust Gotu Kola the most and am already eating some of it every day like I said in my first comment. Thanks for the advice.


#15

risperdal. it is a big upset for me to change meds. so i have given up on perfect health nothing is perfect but God. . heart meds and psych meds are all drowsy else you cannot sleep. head troubles are not perfect.


#16

Abilify made me wired. I had to take it in the morning or else I’d be up all night.


#17

When I was on Abilify, I constantly struggled with disturbance. I changed it to Aripiprazole a few months ago and I feel less side effects I guess. (But I’m not sure cuz I’m very insensitive to physical changes.) I think I got able to follow what people say in conversations better than before. Notwithstanding I’m not recommending you to switch meds to depot cuz it should be based on your pdoc’s judgement but one way to improve your cognitive ability is to learn something new like languages. Learning more than two languages makes you smarter than people who have only one language.(it is proven in research) and I think we need to partially accept the side effects which are followed by medical treatment. And I want to find more ways to alleviate them. :thinking:


#18

You need to get off risperdal immediately! Anything but that! Try Abilify instead! When I first got Schizophrenia, Risperdal is the first thing I was put on and I had to be taken off within several days because I could felt my heart racing and going crazy inside my chest and I got my resting heart rate tested and it was ridiculously high! I almost died at about the age of 18 from a heart attack or whatever! I have it on record now that I am “allergic” to Risperdal, and well as prednisone, because that gave me a psychotic episode but that is another story. I almost guarantee you that your high blood pressure is caused from taking Risperdal! I was an athletic highschooler and Risperdal raised my heart rate and messed up my blood pressure like you wouldn’t believe and almost killed me. I’m 26 and doing fine now. I have been on and off Abilify since then.


#19

I’m sorry but I have no idea what you are talking about. Apriprizole is the technical name for Abilify, so you’re telling me you started on Abilify and just switched to Abilify. ???


#20

Also thank you for the advice on learning a second language. I always wanted to learn Japanese and did learn a little, and now I have an extra excuse to do so.